Is it normal for my toddler to have a fever with amoxicillin?

Vanessa - posted on 12/04/2012 ( 1 mom has responded )




My daughter (2 yrs) has had her fever for 3 days. Went to the doctor's today and said she had an ear infection. She is now on amoxicillin but everytime I gave it her, her fever would act up again. Is that normal? Should I give her tylenol again?


Jodi - posted on 12/04/2012




It can take up to 48 hours for the antibiotics to work, so yes, your daughter would still have a fever on and off. Given you have only had her on it today, I doubt it is spiking right at the time you give her the medicine for any particular reason. Keep in mind that a fever is actually needed in order to allow the natural immune system to act at its optimum, so a fever of about 38C - 38.5C is acceptable to leave alone. If it is spiking higher, then yes, you can keep it down with Tylenol.

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms